Hail, Lamar
- When
- June 13, 2:40 PM CST
- Where
- Lamar County, Baxterville
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.083, -89.600
3 thunderstorm wind, 1 hail, 1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jun 13, 1:50 PM CST, 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 250 PM CDT WED JUN 13 2001 SURFACE MOISTURE RETURNING QUICKLY TO REGION TODAY AS SLY FLOW PREVAILING IN LOWEST 10K FEET. CURRENT SEA BREEZE-INITIATED TSRA WILL SPREAD NWD THIS EVENING AND HOPEFULLY WILL NOT GET STUCK AT ANY ONE LOCATION LIKE LAST NIGHT IN THE SERN CWFA(A REAL MICROSCALE EVENT). CURRENT LAPS DATA SHOWING CAPES NEAR 3000J/KG AHEAD OF THE NWD-MOVING BOUNDARY AND OVER THE NERN COUNTIES. TROPICAL MOISTURE WILL CONTINUE INCREASING WITH GROWING POTENTIAL FOR DIURNAL TSRA INTO FRIDAY. MODELS GETTING MORE IMPRESSED WITH INSTABILITY ON THURSDAY AS THE VALUES APPROACH 3500-4500J/KG BEFORE SEA BREEZE WORKS NWD. WILL GO FOR ABOVE CLIMATOLOGY(30-35%) POPS THURSDAY WITH LIFTED INDEXES ALSO PROGGED TO BE -7C TO -9C. THE FORECAST THEN HINGES ON THE APPROACH OF A STRONG CENTRAL CONUS LONGWAVE TROUGH/FRONTAL SYSTEM WHICH FLATTENS OUR MID LEVEL RIDGE THURSDAY NIGHT. THE FRONT NOW EXPECTED TO REACH OUR NWRN ZONES ABOUT MIDDAY FRIDAY AND CROSS MUCH OF THE CWFA BY MIDNIGHT WITH A BAND OF SHRA/TSRA LIKELY. AVN/ETA BOTH LOOKING FOR K INDEXES OF 35+ ALONG THE FRONT WITH 850MB DEWPOINTS 12-14C. SINCE PRIMARY DYNAMICS REMAIN N OF THE AREA...THE FRONT SHOULD WEAKEN EARLY SATURDAY OVER EXTREME S MS AND SETTLE INTO THE COASTAL WATERS. TEMPERATURE GUIDANCE NUMBERS VERY REASONABLE AND QUITE SEASONAL WITH SLIGHTLY COOLER NIGHTS RETURNING FOR THE WEEKEND. IN THE EXTENDED...EXPECT A FEW DAYS OF DIFFLUENT NWLY FLOW ALOFT WITH DRYING AIRMASS SATURDAY THROUGH MONDAY. LATEST AVN DROPS MEAN RELATIVE HUMIDITIES TO 15-20% RANGE AS WELL DURING THIS PERIOD AS A MAJOR SUMMER MID-UPPER ANTICYCLONE TAKES UP RESIDENCE IN ERN NM/TX PANHANDLE REGION. THIS RIDGE WILL DOMINATE FIRST HALF OF NEXT WEEK WITH A SLOW RETURN OF TROPICAL AIR TOWARD MID WEEK AND THUS MORE AFTERNOON/EVENING TSRA. PRELIM NUMBERS JAN 73/91/73/90/66 24363 MEI 71/91/69/90/65 23374 .JAN... MS...NONE. LA...NONE. AR...NONE.
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 141200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1219 PM CDT WED JUN 13 2001 ...THUNDERSTORMS... WIDELY SCATTERED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING ACROSS EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA... AND MUCH OF MISSISSIPPI. ALTHOUGH THE STORMS MAY PRODUCE SMALL HAIL...FREQUENT LIGHTNING...GUSTY WINDS...AND PERIODS OF HEAVY RAIN...SEVERE THUNDERSTORMS ARE NOT ANTICIPATED. ISOLATED STRONG THUNDERSTORMS FORMED ACROSS PORTIONS OF SOUTHEAST MISSISSIPPI ON TUESDAY EVENING. THIS CONVECTION FINALLY DISSIPATED AFTER MIDNIGHT, BUT MID-LEVEL CLOUDINESS LEFT OVER FROM THE EVENING CONVECTION HAS MADE ITS WAY INTO CENTRAL MISSISSIPPI. THE MOISTURE ASSOCIATED WITH THIS MID LEVEL CLOUDINESS MAY HELP TO FOCUS INITIAL CONVECTION BY MID AFTERNOON ACROSS PORTIONS OF CENTRAL MISSISSIPPI. THE SURFACE TEMPERATURES THIS AFTERNOON WILL BE IN THE 90S WITH DEWPOINTS IN THE LOWER 70S SO THE AIR WILL BE UNSTABLE ENOUGH FOR THUNDERSTORMS TO DEVELOP. AFTERNOON CONVECTION MAY ALSO FIRE UP ALONG THE SEA BREEZE BOUNDARY AS IT PUSHES INTO SOUTHEAST MISSISSIPPI DURING THE MID AFTERNOON HOURS. SINCE THE OVERALL MID LEVEL MOISTURE ACROSS THE REGION WILL BE RELATIVELY DRY...THE CONVECTION THAT DOES OCCUR IS NOT EXPECTED TO BE WIDESPREAD. ACTIVATION OF STORM SPOTTERS SHOULD NOT BE NECESSARY THROUGH TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 141200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 141 PM CDT WED JUN 13 2001 ...THUNDERSTORMS... WIDELY SCATTERED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THIS EVENING ACROSS EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND MUCH OF MISSISSIPPI. THE STRONGER STORMS WILL DEVELOP PRIMARILY ALONG AND SOUTH OF U.S. HIGHWAY 84 FROM ARCHIE LOUISIANA...TO NATCHEZ...TO BROOKHAVEN...TO LAUREL. PERIODS OF HEAVY RAIN ARE POSSIBLE IN STRONGER STORMS...ALONG WITH SMALL HAIL...FREQUENT LIGHTNING...AND GUSTY WINDS. HOWEVER...SEVERE THUNDERSTORMS ARE NOT ANTICIPATED. SHOWERS AND THUNDERSTORMS WILL INCREASE THROUGH THE AFTERNOON OVER THE LOWER MISSISSIPPI RIVER VALLEY. WITH TEMPERATURES IN THE 90S AND DEWPOINTS GENERALLY IN THE 70S...THE AIRMASS WILL BE VERY UNSTABLE THROUGH THE EVENING HOURS. WITH AFTERNOON HEATING...SHOWERS AND THUNDERSTORMS WILL DEVELOP. THE HEAVIEST RAINFALL AND STRONGER STORMS WILL FORM OVER THE SOUTHERN ZONES OF MISSISSIPPI AND EAST CENTRAL LOUISIANA...AS A SEABREEZE MOVES NORTH FROM LOUISIANA. THIS SEABREEZE WILL HELP TO FOCUS THE DEVELOPMENT OF THUNDERSTORMS. SINCE THE OVERALL MIDDLE-LEVEL MOISTURE ACROSS THE REGION WILL BE RELATIVELY DRY...THE CONVECTION THAT DOES OCCUR IS NOT EXPECTED TO BE WIDESPREAD. MOST OF THE SHOWERS AND THUNDERSTORMS WILL DISSIPATE BY MIDNIGHT. ACTIVATION OF STORM SPOTTERS SHOULD NOT BE NECESSARY THROUGH TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The national radar mosaic for the moment the first event began.
3 thunderstorm wind, 1 hail, 1 tornado. Local standard time, as filed.
Several trees were blown down.
A number of trees were blown down from northwestern sections of Hattiesburg (Rawls Springs area) to about 5 miles northwest of Hattiesburg near the Covington County line.
The pilot of a small plane reported seeing a tornado for a brief period of time about 10 miles south of Laurel. There were no reports of damage from this short lived tornado.
Several trees and power lines were blown down in and around the Vicksburg area.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2001Every state in 2001This day in weather historyThe tornado archive for Mississippi, 2001Warnings in Mississippi, June 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5250583, 5250584, 5250585, 5250586, 5250587.